Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 279, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 28, 2007, 4:32 PM CDT for Cimarron County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 4:32 PM CDT (21:32 UTC)
- Expired
- Sep 28, 2007, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:53 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 28, 3:53 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT FRI SEP 28 2007 .DISCUSSION... SURFACE TROUGH OVER THE EASTERN PLAINS OF COLORADO AND NEW MEXICO WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT THROUGH SATURDAY. THE UPPER LEVEL FLOW ALOFT IS EXPECTED TO STRENGTHEN ON SATURDAY AHEAD OF WEATHER DISTURBANCE THAT IS TARGETING THE CENTRAL PLAINS. WIND PROFILES DEPICT WEAK TO MODERATE SHEAR ON SATURDAY NIGHT AT ABOUT THE TIME THE DISTURBANCE IS TAPPING THE MOIST AND UNSTABLE AIR. ON SUNDAY...A COLD FRONT WILL PUSH NORTH TO SOUTH ACROSS THE PANHANDLES...ENHANCING THE POTENTIAL FOR THUNDERSTORMS. MAINTAINED LOW POPS THROUGH THE WEEKEND WITH BEST CHANCES OVER THE WEST ON SATURDAY...AND AREAWIDE SATURDAY NIGHT. PRESSURE GRADIENT TIGHTENS ON SATURDAY AND WIND SPEEDS MAY APPROACH WIND ADVISORY CRITERIA...PARTICULARLY OVER THE NORTHWEST. ENTERED WINDY FOR NOW...BUT LATER SHIFTS WILL NEED TO ADDRESS THE POTENTIAL FOR AN ADVISORY. COLD FRONT STALLS OUT IMMEDIATELY SOUTH OF THE AREA...AND LIFTS QUICKLY NORTHWARD AS A WARM FRONT BY MONDAY AHEAD OF THE NEXT WEATHER SYSTEM. MODELS VARY SLIGHTLY ON THE TIMING THOUGH THE MONDAY AND MONDAY NIGHT TIMEFRAME SEEM BEST AT THIS TIME. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 83 61 80 59 / 20 5 30 20 5 BEAVER OK 64 86 63 84 56 / 20 5 30 20 5 BOISE CITY OK 61 83 56 75 50 / 30 20 30 10 5 BORGER TX 64 85 65 83 63 / 20 5 30 20 5 BOYS RANCH TX 65 87 62 83 57 / 20 10 30 20 5 CANYON TX 63 85 61 84 58 / 20 5 30 20 5 CLARENDON TX 62 84 63 85 63 / 20 5 30 20 5 DALHART TX 61 83 55 78 51 / 30 10 30 10 5 GUYMON OK 63 86 59 79 53 / 20 10 30 10 5 HEREFORD TX 62 84 61 86 59 / 30 10 30 20 5 LIPSCOMB TX 64 85 66 86 59 / 20 5 30 20 5 PAMPA TX 63 83 63 82 63 / 20 5 30 20 5 SHAMROCK TX 63 85 64 87 63 / 20 10 30 20 5 WELLINGTON TX 63 85 66 88 66 / 20 5 30 20 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Sep 28, 3:37 PM CDT, 55 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT FRI SEP 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 337 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY THREATS. SOUTH TO SOUTHEAST WINDS WITH SPEEDS OF 15 TO 25 MPH AND 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH TONIGHT. CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE PANHANDLES SATURDAY AND SATURDAY NIGHT...AND AGAIN ON MONDAY AND MONDAY NIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY. SCHNEIDER
In the hours before
Special weather statement, Sep 28, 3:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT FRI SEP 28 2007 TXZ001-282130- DALLAM TX- 329 PM CDT FRI SEP 28 2007 ...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES SOUTH OF TEXLINE MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 28, 3:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 350 PM CDT FRI SEP 28 2007 TXZ002-007-282145- MOORE TX-SHERMAN TX- 350 PM CDT FRI SEP 28 2007 ...STRONG THUNDERSTORM IN NORTH CENTRAL MOORE AND SOUTHEASTERN SHERMAN COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF SUNRAY MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTH CENTRAL MOORE AND SOUTHEASTERN SHERMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Sep 28, 4:18 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT FRI SEP 28 2007 OKZ001-282200- CIMARRON OK- 418 PM CDT FRI SEP 28 2007 ...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF FELT MOVING NORTHEAST AT 20 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL CIMARRON COUNTY...INCLUDING PERSONS IN AND AROUND BOISE CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JORDAN
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.